MAUDE Adverse Event Report: RAUMEDIC AG NEUROVENT-PTO; NEUROLOGICAL CATHETER

RAUMEDIC AG NEUROVENT-PTO; NEUROLOGICAL CATHETER
Model Number 095008-002
Medical Device Problem Codes No Device Output (1435); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Summary of the event from the manufacturer's perspective and the investigations and interviews conducted: after arrival of the catheter at the plant, the serial number was checked.The serial number of the complained product is e8400613.It was further investigated if the microchip and the titanium housing shows any signs of mechanical damage.No damage on the silicone or the chip was found.The connector was opened and visually inspected to check if the pcb was exposed to moisture or a high pulling force.All four wires were still connected to their respective soldering pads and no signs of moisture could be found.Additionally, the pins on the plug were checked and no abnormalities were found.An initial checkup in air at room temperature was performed.During the checkup of the measurement function on air an icp value of 2.6 mmhg and a temperature value of 22,16 °c as well as an po2 value of 157.1 mmhg could be displayed.Investigations icp: an initial checkup in air at room temperature was performed.The catheter has shown an icp value of 2.6 mmhg in air and a value of 2.6 mmhg in 37 °c water bath, which is within specification.Additionally, the pressure sensitivity was checked.With a pressure difference of 10 mmhg, a change of 9.8 mmhg could be detected, which is within specification.To check the icp function, a drift test over 60h was performed.A pressure deviation of 0.7 could be detected, which is within specification.A malfunction of the icp measurement could not be detected.Investigations temperature: during the control of temperature function of the temperature a value of 36.08 °c in a water bath (37 °c) and a temperature value of 36.17 °c of the reference probe could be displayed (figure 10).With a temperature difference of 0.09 °c, the function is within the specification of ± 0.5 k.In addition, the resulting resistance values at 37 °c were observed.At the soldering pads of the thermistor, a resistance of 1.3507 kohm could be detected which is within the spec.During the measurement at the desoldered wires, a resistance of 1.3531 kohm was measured which is also in the specification of 1.2 to 1.4 kohm at 37 °c.A malfunction of the temperature measurement could not be detected.Investigations po2: to verify the correct functionality of the po2 measurement the catheter was put in a solution with 0% oxygen and a ventilated water bath.The catheter showed a value of 2.46 mmhg at 0% oxygen, which is in spec.In the ventilated water bath a value of 141.10 mmhg mmhg could be detected, which is within spec.A po2 drift over 60 h in water bath 37°c was performed.A deviation of 2.1 mmhg could be detected, which is in specification.A malfunction of the po2 measurement could not be detected.The described error (catheter coiled and no measurement (icp, temperature, po2) possible) could not be reconstructed under laboratory conditions.No malfunction could be detected.During the investigations, the icp-, temperature- and po2-function were always given.The catheter works within specifications.The cause of the described error must have been outside the control of raumedic.
 
Event or Problem Description
From our distributor we received the following description of an event to one of our catheter neurovent-pto on (b)(6) 2026 at (b)(6) hospital: "as catheter was being placed in patient, it coiled and was non-functional.Suny reported the incident through their recalls team who reports to ecri." follow-up informations were received on (b)(6) 2026 and (b)(6) 2026: "dr.(b)(6) placed raumedic drain in patient.Upon insertion elevated icps were noted therefore patient required multiple interventions to help bring icps down.On the post procedure ct the catheter appeared to be "squiggled"/"coiled" per dr.(b)(6).Evd was then placed to confirm elevated icps which did in fact confirm elevated icps were true.Raumedic was removed and placed in biohazard bag to be assessed and sent back to manufacture for possible defect.Nurse manager made aware of this as well." "based on the notes it appears the evd was placed later that night, not at the same time.Raumedic was removed and replaced with evd.They believed it was non-functional because the icp's were so high.They did get a reading, so there was function just concern with accuracy.Raumedic was placed, noted to have high icp's greater than 50.Went for a stat ct head.Physician documentation states "on closer review of cth obtained after icp monitor placement, monitor noted to be bent at sharp angle" at this time raumedic was removed and replaced with evd.Per documentation in the chart evd was used to replace the raumedic.Evd is documented as being placed for icp monitoring.".

Brand Name
NEUROVENT-PTO
Common Device Name
NEUROLOGICAL CATHETER
Manufacturer (Section D)
RAUMEDIC AG
am mühlgraben 10
zwönitz, 08297
GM  08297
Manufacturer (Section G)
RAUMEDIC AG
am mühlgraben 10
zwönitz, 08297
GM   08297
Manufacturer Contact
hannes engelhardt
am muehlgraben 10
zwoenitz, 08297
GM   08297
MDR Report Key24813025
Report Number3006942548-2026-00003
Device Sequence Number18530739
Product Code GWM
UDI-Device Identifier04057834028720
UDI-Public04057834028720
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number095008-002
Device Catalogue Number095008-002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown